Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 25, 2004, 1:30 AM CDT for Jefferson County, Perry County, Wayne County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 1:30 AM CDT (06:30 UTC)
- Expired
- May 25, 2004, 2:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IL, Perry County, IL, Wayne County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KPAH 250630
SVRPAH
ILC081-145-191-250730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
129 AM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 230 AM CDT
* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF JOHNSONVILLE TO
25 MILES NORTHWEST OF CUTLER...OR FROM 12 MILES NORTHWEST OF FLORA
TO 7 MILES NORTHEAST OF RED BUD...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE BELLE RIVE...BONNIE...CISNE...DIX...
DU QUOIN...FAIRFIELD...MOUNT VERNON...ORCHARDVILLE...
PINCKNEYVILLE...TAMAROA...WALTONVILLE... WAYNE CITY AND WOODLAWN.
DAMAGING WINDS ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A
SUBSTANTIAL SHELTER.
LAT...LON 3827 8817 3828 8871 3814 8872 3812 8913
3801 8915 3797 8935 3797 8959 3820 8959
3821 8916 3847 8915 3848 8870 3861 8870
3861 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:10 PM CDT, 11 hours 20 minutes earlier.
Area forecast discussion, May 24, 2:10 PM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT MON MAY 24 2004 LATEST SURFACE ANALYSIS INDICATES NEARLY STATIONARY FRONT PERCHED OVER NORTHERN SECTIONS OF THE FORECAST AREA. SOUTHWEST FLOW ALOFT REMAINS INTACT OVER THE SOUTHWEST 1/3 OF THE REGION WITH SFC DEW POINTS FROM 70 TO AS HIGH AS 74 AT POF. WIDELY SCATTERED THUNDERSTORMS JUST AHEAD OF FRONT OVER SOUTHWEST KY EARLY THIS AFTERNOON LOOK TO BE IN ASSOCIATION WITH A DISTURBANCE ALOFT DEPICTED WELL BY THE 12Z ETA MODEL RUN. THIS DISTURBANCE WILL SHIFT EAST OUT OF THE REGION BY MID AFTERNOON...BUT ANOTHER WAVE OF ENERGY DEPICTED BY THE ETA WILL MOVE IN BY LATE AFTERNOON. THIS COULD TOUCH OFF SCATTERED THUNDERSTORMS AS WELL AS IT MOVES INTO THE MOIST/UNSTABLE AIR OVER THE OHIO RIVER VALLEY. WILL NEED TO MONITOR ANY STORM THAT DOES DEVELOP FOR THE POSSIBILITY OF HAIL AND DAMAGING WIND GUSTS. 12Z MON MODEL RUNS IN AGREEMENT WITH HOLDING FRONT NEARLY STATIONARY FOR THE NEXT 24 TO 36 HOURS AS RIPPLES OF ENERGY MOVE QUICKLY EAST ACROSS THE MID MS VALLEY IN THE NEARLY ZONAL 500 MB FLOW. BEST CHANCE OF THUNDERSTORMS LATE TONIGHT AND TUE SHOULD BE OVER OUR NORTHERN COUNTIES IN IL/IN...CLOSER TO AND JUST NORTH OF THE SFC FRONT. ACTIVITY TONIGHT WILL LIKELY BE DEPENDENT ON HOW LONG AN AREA OF SEVERE THUNDERSTORMS DEVELOPING OVER THE CENTRAL PLAIN/MIDWEST THIS AFTERNOON CAN MAINTAIN STRENGTH AFTER SUNDOWN. IF THEY DO MANAGE TO MAKE IT INTO OUR AREA...IT WOULD PROBABLY BE WELL AFTER MIDNIGHT. ETA THERMODYNAMIC PROFILES SUGGEST DECENT CAPPING ON TUE...ESPECIALLY SOUTH OF THE FRONT IN SE MO AND WRN KY...SO WILL DROP RAIN CHCS TO THE SLIGHT CATEGORY IN THOSE AREA FOR TUE. HOWEVER...WILL MAINTAIN CHC POPS IN MUCH OF SRN IL /SRN IN. THE FRONT IS FORECAST TO SAG JUST SOUTH OF THE FORECAST AREA BY 18Z WEDNESDAY. HOWEVER...A RATHER POTENT H50 SHORT WAVE IS FORECAST BY BOTH ETA AND GFS TO MOVE EAST AND SLING PRECIP BACK TO THE NORTH OF THE FRONT DURING THE DAY. WITH MODELS IN AGREEMENT IN STRENGTH AND TIMING...THINK WED MAY END UP BEING THE WETTEST DAY OVERALL AS FAR AS PRECIP AREAL COVERAGE. WILL BUMP POPS UP TO LIKELY ACCORDINGLY. WILL CONTINUE WITH DAILY CHC OF PRECIP IN THE EXTENDED AS ATMOSPHERE REMAINS UNCAPPED AT LEAST BY AFTN EACH DAY WITH 700 MB TEMPS COOLER THAN 10C. WILL MAINTAIN DAILY MENTION OF POPS AS NUMEROUS H50 VORTICES MAXES ARE PROGGED TO PASS OVER THE REGION THROUGH THIS FORECAST PERIOD AS THE WEST SOUTHWEST FLOW ALOFT PERSISTS. MAIN DISCREPANCY IN MODEL TEMP FORECAST COMES ON WED. WILL SHADE TOWARD THE COOLER AVN MOS (MAV) NUMBERS FOR NOW SINCE WE SHOULD BE ON THE COOL SIDE OF THE SURFACE FRONT WITH QUITE EXTENSIVE PRECIP COVERAGE EXPECTED. WILL HOLD HIGHS IN THE MID/UPPER 70S MOST AREAS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, May 24, 5:00 AM CDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT MON MAY 24 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-250641- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 500 AM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THE QUAD STATE TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL STALL OVER THE AREA TODAY AND LIFT BACK TO THE NORTH THIS EVENING. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS FOR THE AFOREMENTIONED TIME FRAME. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADIC STORMS CAN NOT BE RULED OUT...ESPECIALLY NEAR THE SURFACE BOUNDARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK OF SEVERE WEATHER ACROSS THE QUAD STATE BOTH TUESDAY INTO WEDNESDAY AS A STRONGER REENFORCING COLD FRONT OVERTAKES THE REGION BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH WEDNESDAY...ESPECIALLY DURING THE AFTERNOON.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 25, 4:40 PM CDT | Tornado Warning | PAH | Jefferson | 35 min |
| May 25, 4:49 PM CDT | Tornado Warning | PAH | Franklin | 41 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 45 min |
| May 25, 5:27 PM CDT | Flash Flood Warning | PAH | Franklin | 2 hr |
| May 25, 5:30 PM CDT | Tornado Warning | PAH | Hamilton, Saline | 45 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 45 min |
| May 25, 5:47 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 103 min |
| May 25, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.